Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Generic embeddings and the failure of box

Author: Douglas Burke
Journal: Proc. Amer. Math. Soc. 123 (1995), 2867-2871
MSC: Primary 03E55; Secondary 03E35
MathSciNet review: 1257099
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if { $ a \subseteq {\kappa ^ + }\vert$ order type of a is a cardinal} is stationary, then Jensen's principle $ {\square _\kappa }$ fails. We also show that $ \forall \kappa {\square _k}$ is consistent with a superstrong cardinal.

References [Enhancements On Off] (What's this?)

  • [B] J. Baumgartner, Iterated forcing (A. R. D. Mathis, ed.), Surveys in Set Theory, Cambridge Univ. Press, Cambridge, 1983. MR 823775 (87c:03099)
  • [F] M. Foreman, Potent axioms, Trans. Amer. Math. Soc. 294 (1986), 1-28. MR 819932 (87g:03057)
  • [J] T. J. Jech, Set theory, Academic Press, New York, 1978. MR 506523 (80a:03062)
  • [KM] A. Kanamori and M. Magidor, The evolution of large cardinal axioms in set theory, Lecture Notes in Math., vol. 669, Springer-Verlag, Berlin and New York, 1978, pp. 99-275. MR 520190 (80b:03083)
  • [LMS] J.-P. Levinski, M. Magidor, and S. Shelah, Changs conjecture for $ {\aleph _{\omega + 1}}$, Israel J. Math. 69 (1990), 161-172. MR 1045371 (91g:03071)
  • [MS] D. A. Martin and J. R. Steel, A proof of projective determinancy, J. Amer. Math. Soc. 2 (1989), 71-125. MR 955605 (89m:03042)
  • [MSS] W. J. Mitchell, E. Schimmerling, and J. R. Steel, The covering lemma up to one Woodin cardinal (to appear).
  • [MiS] W. J. Mitchell and J. R. Steel, Fine structure and iteration trees, Lecture Notes in Logic, vol. 3, Springer-Verlag, Berlin, 1994. MR 1300637 (95m:03099)
  • [S] E. Schimmerling, Combinatorial principles in the core model for one Woodin cardinal, Ph.D. thesis, UCLA, 1992.
  • [T] J. Tryba, No Jónsson filters over $ {\aleph _\omega }$, J. Symbolic Logic 52 (1987), 51-53. MR 877853 (88b:03069)
  • [W88] H. Woodin, Supercompact cardinals, sets of reals and weakly homogeneous trees, Proc. Nat. Acad. Sci. U.S.A. 85 (1988), 6587-6591. MR 959110 (89m:03040)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03E55, 03E35

Retrieve articles in all journals with MSC: 03E55, 03E35

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society